Hail, Randall
- When
- July 11, 7:00 PM CST to 7:02 PM CST
- Where
- Randall County, 1.49 mi SSW of Umbarger
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.930, -102.110
Severe thunderstorms moved across the south central Texas Panhandle during the evening hours producing hail. No damages or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms moved across the south central Texas Panhandle during the evening hours producing hail. No damages or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 11, 5:44 PM CST, 1 hour 16 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 644 PM CDT MON JUL 11 2011 .AVIATION... AREAS OF SHOWERS AND THUNDERSTORMS WILL EXPAND THROUGH AT LEAST THE FIRST COUPLE OF HOURS OF THE FORECAST AND INCLUDED CB REMARKS AT ALL FORECAST POINTS. THE MAIN HAZARD FROM THE STORMS WILL BE SUDDEN DOWNPOURS WHICH WILL AFFECT VISIBILITIES. A FEW STORMS MAY ALSO PRODUCE GUSTY WINDS. VFR CONDITIONS SHOULD PREVAIL. AS THE UPPER LOW OVER THE PANHANDLES SPINS AWAY TO NORTHEAST...WINDS SHOULD VEER TO THE SOUTHWEST TUESDAY MORNING AND BECOME GUSTY. RTW && .PREV DISCUSSION... /ISSUED 354 PM CDT MON JUL 11 2011/ DISCUSSION... TUTT LOW IS RAPIDLY MOVG INTO THE SRN AND ERN TX PNHDL AS OF THIS WRITING. SHOWERS AND TSTMS ARE BEGINNING TO DEVELOP ACROSS THIS PART OF THE FCST AREA. HAVE KEPT 20 POPS IN FOR THIS EVENING AREAWIDE AND WORDED THE ZONES IN TERMS OF AREAL QUALIFIERS. THIS TUTT LOW IS MOVG FAST ENUF THAT IT SHOULD BE N AND E OF THE PNHDLS BY ABOUT MIDDAY TUESDAY. ATTENTION WILL THEN TURN TO MOISTURE AXIS COURTESY OF SW US MONSOON CIRCULATION. AS THE UPPER LEVEL RIDGE OF HIGH PRESSURE SLIDES A BIT MORE TO THE E OF THE AREA AND WRN US TROF NUDGES INLAND AT THE SAME TIME...THE MOISTURE PLUME WILL ALSO GET SHUNTED EWD AS UPPER WINDS TURN TO THE SW. THIS WILL TEMPORARILY PUT MUCH OF ERN HALF OF NM AND W TX IN THIS MOISTURE AXIS. AS A RESULT...EXPECT ANY TSTMS THAT FORM OVER ERN NM TO MAKE SOME PROGRESS INTO AT LEAST WRN OR NWRN HALF OF THE FCST AREA FOR TUESDAY AFTERNOON AND NIGHT. HAVE RETAINED THE SLGT CHC POPS FOR THIS PARTICULAR AREA DURG THAT TIME PERIOD. THIS OVERALL SAME PATTERN WILL CONTINUE INTO WED NIGHT AS WELL...AND HAVE KEPT SLGT CHC POPS FOR WRN ZONES TO ACCOUNT FOR ANY STORMS THAT DRIFT INTO THAT AREA. ALL MODELS AGREE THAT THE UPPER LEVEL RIDGE WILL RETROGRADE WWD TOWARDS CNTRL PLAINS STATES LATE THIS WEEK THRU THE WEEKEND. AS THIS HAPPENS...MOISTURE AXIS WILL SHIFT BACK TO THE W AND BE CENTERED MORE OVER AZ AND WRN HALF OF NM ONCE AGAIN. PNHDLS WILL BE UNDER THE INFULENCE OF THE UPPER RIDGE FOR THE LATTER PART OF THIS WEEK INTO THE WEEKEND AT LEAST WITH A RETURN TO DRIER WX AND ABV SEASONAL TEMPS ANTICIPATED AGAIN. OVERALL...PREVIOUS FCST PCKG HAS ALL THE ABOVE COVERED NICELY AND HAVE RETAINED ITS INTEGRITY. ANDRADE FIRE WEATHER... CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY NIGHT ALONG WITH FORECAST MINIMUM RELATIVE HUMIDITY VALUES ABOVE 20 PERCENT FOR MUCH OF THIS WEEK WILL PRECLUDE BOTH ELEVATED AND CRITICAL FIRE WEATHER CONDITIONS THROUGH AT LEAST FRIDAY. ANDRADE && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 21/05
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 343 PM CDT MON JUL 11 2011 OKZ001>003-TXZ001>020-121100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 343 PM CDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THROUGH TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. SOME STORMS MAY BECOME STRONG...PRODUCING BRIEF GUSTY WINDS...BUT SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND TUESDAY NIGHT ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHWEST TWO THIRDS OF THE TEXAS PANHANDLE. THUNDERSTORMS WILL BE POSSIBLE AGAIN WEDNESDAY NIGHT ACROSS WESTERN SECTIONS OF THE PANHANDLES. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. COCKRELL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 523 PM CDT MON JUL 11 2011 TXZ009-112245- ROBERTS TX- 523 PM CDT MON JUL 11 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT FOR ROBERTS COUNTY. AT 518 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER ROBERTS COUNTY...OR ABOUT 7 MILES NORTH OF PAMPA...MOVING NORTH AT 15 MPH. SMALL HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. RTW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 628 PM CDT MON JUL 11 2011 TXZ019-020-120000- DONLEY TX-COLLINGSWORTH TX- 628 PM CDT MON JUL 11 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT FOR COLLINGSWORTH AND DONLEY COUNTIES. AT 623 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF DOZIER...OR ABOUT 16 MILES SOUTHWEST OF SHAMROCK...MOVING NORTHWEST AT 10 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. MOTORISTS ALONG INTERSTATE 40 WILL ENCOUNTER STRONG WINDS AND BRIEF HEAVY DOWNPOURS. SLOW DOWN TO AVOID HYDROPLANING. BE PREPARED FOR STRONG CROSS WINDS. JACKSON
The Amarillo radar (KAMA), 50 km away, was scanning. The volume nearest the first event began at 00:58 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 330759, 330760.